MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX CLEAR CUFF PRESSURE INFUSION; INFUSOR, PRESSURE, FOR I.V. BAGS

SMITHS MEDICAL ASD, INC. MEDEX CLEAR CUFF PRESSURE INFUSION; INFUSOR, PRESSURE, FOR I.V. BAGS
Catalog Number MX4810
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the connecting line with the inflation bulb was leaking during pre-test.There was no patient harm or adverse events reported as a result of the event.
 
Additional Manufacturer Narrative
One device was returned for investigation without original packaging.Functional testing was conducted by pressurizing the unit and submerging it in water.While in the water, the customer reported complaint of an air leak was confirmed.Under 10x magnification, a visible channel was present in the solvent bond connection allowing for an air leak path.The root cause of the reported issue was determined to be the solvent bonding of the tubing during the manufacturing of the device.Device history review shows there were no non-conformities during the manufacturing process of the reported lot number.

Brand Name
MEDEX CLEAR CUFF PRESSURE INFUSION
Common Device Name
INFUSOR, PRESSURE, FOR I.V. BAGS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21622606
Report Number1526863-2025-00020
Device Sequence Number18271656
Product Code KZD
UDI-Device Identifier50351688507004
UDI-Public(01)50351688507004(17)320809(10)4318283
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX4810
Device Lot Number4318283
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown